Alert archive / Louisiana / Special Marine Warnings in 2024
Special Marine Warning 310, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Aug 9, 2024, 2:44 AM CDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2024, 2:44 AM CDT (07:44 UTC)
- Expired
- Aug 9, 2024, 3:45 AM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913
WHUS54 KLIX 090744
SMWLIX
GMZ575-090845-
/O.NEW.KLIX.MA.W.0310.240809T0744Z-240809T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service New Orleans LA
244 AM CDT Fri Aug 9 2024
The National Weather Service in New Orleans has issued a
* Special Marine Warning for...
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm...
* Until 345 AM CDT.
* At 244 AM CDT, a severe thunderstorm capable of producing
waterspouts was located 58 nm southeast of Southwest Pass Of the
Mississippi River, moving southeast at 15 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels and oil rigs...and create suddenly higher waves.
Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong winds will be dangerous for boaters or anyone near the water.
Make sure all on board are wearing life jackets. Seek shelter or move
to safe harbor until hazardous weather passes.
&&
LAT...LON 2831 8876 2853 8853 2841 8821 2835 8825
2828 8832 2820 8842 2813 8853 2813 8854
TIME...MOT...LOC 0744Z 302DEG 13KT 2832 8854
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$
FryeWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Aug 9, 12:57 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 9, 12:57 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1257 AM CDT Fri Aug 9 2024
...New AVIATION...
.SHORT TERM...
(This evening through Friday night)
Issued at 330 PM CDT Thu Aug 8 2024
Tropical Depression Debby still in the vicinity of Charlotte this
afternoon, with upper ridging over New Mexico. That ridging
extends southeastward into the northwest Gulf of Mexico. The
circulation around Debby has effectively produced a surface
boundary to the north of Interstate 10. Northwest winds have
surged along this boundary in the last hour or two to 15 to 20
mph, and have dropped dew points on the Mississippi coast
significantly in the last hour or so. Unfortunately, temperatures
are still hot, in the middle and upper 90s.
Debby should get absorbed into the westerlies overnight...finally.
The main impact with that will be to allow the ridging to the west
to expand eastward slightly. That will keep the overall column
rather dry, with precipitable water values remaining in the 1.5 to
1.7 inch range into the weekend. That's likely to keep any
precipitation threat limited, and probably close to zero over most
land areas through Friday night.
Expecting dew points on Friday to rebound into the 70s where they
have dried out this afternoon. Forecast heat indices will be near
or above criteria across many of the same areas as today, and have
issued another heat advisory with the same boundaries for Friday.
&&
.LONG TERM...
(Saturday through Wednesday night)
Issued at 330 PM CDT Thu Aug 8 2024
Overall not a lot of change in the upper pattern into the middle
of next week. Perhaps even a bit of strengthening of the eastern
extension of the upper ridge across the area. Forecast soundings
indicate that moisture levels probably won't increase enough to
support any more than isolated convection away from the immediate
coastline of the Louisiana parishes until perhaps Monday or
Tuesday. Even then, probably not talking about much more than
30-40 PoPs at best. Don't really expect a great deal of change in
temperatures for most of the area, either, although it may be just
enough to keep high temperatures from crossing the century mark in
most areas.
&&
.AVIATION...
(06Z TAFS)
Issued at 1255 AM CDT Fri Aug 9 2024
Very calm under high pressure and all terminals are forecasted at
VFR conditions for the foreast period.
&&
.MARINE...
Issued at 330 PM CDT Thu Aug 8 2024
Main concern for marine interests through the forecast period will
be the potential for thunderstorms. That will primarily be late
night through mid morning hours, but areal coverage shouldn't be
particularly widespread.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 94 71 93 70 / 0 0 0 0
BTR 98 76 98 77 / 10 0 0 0
ASD 98 76 97 76 / 10 0 10 10
MSY 96 80 96 80 / 10 0 10 10
GPT 96 78 96 77 / 10 0 10 10
PQL 99 76 100 75 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ034>037-039-046>048-056>060-064>071-076>090.
GM...None.
MS...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for MSZ077-083>088.
GM...None.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...DS
MARINE...RWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:09 AM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 9, 2:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 9, 3:52 AM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 9, 4:44 AM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 9, 5:45 AM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Special Marine Warnings in Louisiana, 2024Every special marine warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.